Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 33, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 17, 2000, 10:40 AM CDT for Lincoln County, Minnesota. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 17, 2000, 10:40 AM CDT (15:40 UTC)
- Expired
- May 17, 2000, 11:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Lincoln County, MN
The radar
The Sioux Falls radar (KFSD), 99 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 10:50 AM CDT | Thunderstorm Wind 52 E | Hendricks, MN | Thunderstorms winds blew over a semi tractor trailer. |
| May 17, 10:55 AM CDT | Thunderstorm Wind 52 E | Lake Benton, MN | |
| May 17, 10:55 AM CDT | Thunderstorm Wind 52 E | Lake Benton, MN | |
| May 17, 11:09 AM CDT | Hail 0.75 | Ivanhoe, MN | Large hail was reported to be 6 inches deep on highway 75. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WUUS53 KFSD 171541 SVRFSD MNC081-171630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1040 AM CDT WED MAY 17 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LINCOLN COUNTY IN SOUTHWEST MINNESOTA * UNTIL 1130 AM CDT * AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF HENDRICKS...OR ABOUT 10 MILES EAST OF BROOKINGS...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENDRICKS AROUND 1100 AM CDT ARCO...IVANHOE AROUND 1110 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 10:05 AM CDT, 35 minutes earlier.
Area forecast discussion, May 17, 10:05 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 AM CDT WED MAY 17 2000 TSTMS IN NRN AREAS ARE DCRSG AND SHLD BE DONE FOR ARND NOON FOR THIS ROUND. WILL UPDATE WORDING OF ZONES AND KEEP SCTD SHWRS REST OF TDA WITH TSTMS REDVLPG AGN THIS AFTN. SAT SHWG A BRK IN CLDS TO S OF SUX THAT SHLD HELP TSTMS DVLPMNT. ALRDY HAV A MNTN OF SVR IN ZNS IN SE PART OF CWA NOW AND WIL KP FOR NW. OVR REST OF CWA MAY BE BE SOME ISOLATED SVR TSTM BUT LOOK BTR FOR HVY RAIN IN TSTMS. WIL ADJST TEMPS DOWN SOME. .FSD...NONE WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 11:13 AM CDT | Severe Thunderstorm Warning | FSD | Lyon | 47 min |
| May 17, 12:25 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.